Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 132, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 28, 2017, 10:03 PM CDT for Hancock County, McDonough County, Illinois; Lee County, Iowa; Clark County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 28, 2017, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 153 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:53 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.1
The text
As transmitted.
964
WUUS53 KDVN 290303
SVRDVN
ILC067-109-IAC111-MOC045-290345-
/O.NEW.KDVN.SV.W.0132.170629T0303Z-170629T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
1003 PM CDT WED JUN 28 2017
The National Weather Service in Quad Cities has issued a
* Severe Thunderstorm Warning for...
Hancock County in west central Illinois...
Southwestern McDonough County in west central Illinois...
Southwestern Lee County in southeastern Iowa...
Southeastern Clark County in northeastern Missouri...
* Until 1045 PM CDT.
* At 1003 PM CDT, a severe thunderstorm was located over Wayland, or
near Kahoka, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Keokuk, Carthage, Kahoka, Hamilton, Warsaw, Colchester, Wayland,
West Point, Alexandria, Ferris, Tennessee, Burnside, Colmar, St.
Francisville, Adrian, Winchester, Plymouth, Denver, Fountain Green
and Elvaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4025 9180 4050 9181 4053 9079 4028 9077
4028 9091 4026 9091
TIME...MOT...LOC 0303Z 266DEG 44KT 4037 9162
HAIL...<.75IN
WIND...60MPH
$$
RP Kinney3 follow-up statements
533
WWUS53 KDVN 290313
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
1013 PM CDT WED JUN 28 2017
ILC067-109-IAC111-MOC045-290345-
/O.CON.KDVN.SV.W.0132.000000T0000Z-170629T0345Z/
Hancock IL-McDonough IL-Lee IA-Clark MO-
1013 PM CDT WED JUN 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL HANCOCK...SOUTHWESTERN MCDONOUGH...SOUTHWESTERN LEE AND
SOUTHEASTERN CLARK COUNTIES...
At 1013 PM CDT, a severe thunderstorm was located over Alexandria, or
near Keokuk, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Keokuk, Carthage, Hamilton, Warsaw, Colchester, Wayland, West Point,
Alexandria, Ferris, Tennessee, Burnside, Colmar, St. Francisville,
Adrian, Winchester, Plymouth, Denver, Fountain Green, Elvaston and
Basco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4025 9167 4050 9168 4053 9079 4028 9077
4028 9091 4026 9091
TIME...MOT...LOC 0313Z 268DEG 42KT 4036 9148
HAIL...<.75IN
WIND...60MPH
$$
RP Kinney625
WWUS53 KDVN 290328
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
1028 PM CDT WED JUN 28 2017
MOC045-290336-
/O.CAN.KDVN.SV.W.0132.000000T0000Z-170629T0345Z/
Clark MO-
1028 PM CDT WED JUN 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4034 9147 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4040 9149 4041 9153
4043 9152 4044 9153 4046 9152 4046 9157
4049 9159 4050 9161 4053 9079 4028 9077
4028 9091 4026 9091 4025 9149
TIME...MOT...LOC 0326Z 266DEG 37KT 4037 9131
$$
ILC067-109-IAC111-290345-
/O.CON.KDVN.SV.W.0132.000000T0000Z-170629T0345Z/
Hancock IL-McDonough IL-Lee IA-
1028 PM CDT WED JUN 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL HANCOCK...SOUTHWESTERN MCDONOUGH AND SOUTHWESTERN LEE
COUNTIES...
At 1026 PM CDT, a severe thunderstorm was located near Hamilton, or
near Keokuk, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Keokuk, Carthage, Hamilton, Warsaw, Colchester, West Point, Ferris,
Tennessee, Burnside, Colmar, Adrian, Plymouth, Denver, Fountain
Green, Elvaston, Basco, Bentley, Keokuk Airport, Galland and
Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4034 9147 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4040 9149 4041 9153
4043 9152 4044 9153 4046 9152 4046 9157
4049 9159 4050 9161 4053 9079 4028 9077
4028 9091 4026 9091 4025 9149
TIME...MOT...LOC 0326Z 266DEG 37KT 4037 9131
HAIL...<.75IN
WIND...60MPH
$$
RP Kinney179
WWUS53 KDVN 290339
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
1039 PM CDT WED JUN 28 2017
IAC111-ILC067-109-290349-
/O.EXP.KDVN.SV.W.0132.000000T0000Z-170629T0345Z/
Hancock IL-McDonough IL-Lee IA-
1039 PM CDT WED JUN 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HANCOCK...SOUTHWESTERN
MCDONOUGH AND SOUTHWESTERN LEE COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4034 9147 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4040 9149 4041 9153
4043 9152 4044 9153 4046 9152 4046 9157
4049 9159 4050 9161 4053 9079 4028 9077
4028 9091 4026 9091 4025 9149
TIME...MOT...LOC 0339Z 266DEG 44KT 4038 9118
$$
RP KinneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:56 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 6:56 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 656 PM CDT Wed Jun 28 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 323 PM CDT Wed Jun 28 2017 Thunderstorms have been festering over the forecast area through much of the afternoon in the wake of the early morning heavy rain producing storms. These storms have recently strengthened some south of the Quad Cities. In the big picture, an upper level shortwave was moving across northern IA and a 60 kt upper level jet max is moving into western Iowa causing an uptick in storms over northern and western IA and along the MO River in southwest IA. Deep shear and increasing instability will favor severe storm development and a tornado watch was just issued for most of IA and northern MO. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 323 PM CDT Wed Jun 28 2017 Severe weather and heavy rainfall will be the focus overnight through at least Thursday night. Developing severe storms over western and northern IA will likely evolve into a more linear structure overnight and advance southeast over especially the southern half of the local forecast area. Like last night, the with abundant moisture, will continue a heavy rain threat. Deeper wind shear, high CAPES and possibly boundary interactions will lead to an enhanced severe risk with all modes including large hail, damaging winds and tornadoes, especially late this afternoon through evening. From late evening through overnight, the severe threat will likely diminish, but will have to watch for any possible back-building for a heavy rainfall threat, especially over the forecast area south of I-80. Forecast models largely continue the idea of the main boundary stalling from west to east across southern IA or northern MO late tonight and remaining there through Thursday. Additional mid level shortwaves and high levels of moisture on a southwest low level flow impinging on the boundary will continue the risk for heavy rainfall and at least a slight risk for severe weather as demonstrated by the SPC day 2 outlook with a slight risk over most of the forecast area. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 323 PM CDT Wed Jun 28 2017 Another wave of showers and thunderstorms is possible for late Friday into Saturday ahead of another shortwave traversing through broad Upper Midwest/Great Lakes trough. However, conditions will not be as conducive for heavy rainfall. Semi-zonal to W/NW flow looks to keep things somewhat unsettled late weekend through early next week with periodic shower chances. Temperatures look to be near to slightly below normal throughout the period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 655 PM CDT Wed Jun 28 2017 Clusters of strong to severe storms with damaging wind, large hail and very heavy rainfall will continue to move through eastern Iowa early this evening. There will likely be a break in the storms overnight, then additional storms Thursday morning in the Burlington area, then possibly affecting all terminals Thursday afternoon. Have kept conditions prevailing VFR, but there will be a potential for MVFR low clouds and fog behind the rain, which is not mentioned in the forecasts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Sheets AVIATION...Sheets
Hazardous weather outlook, Jun 28, 12:11 PM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 1211 PM CDT Wed Jun 28 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291715- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1211 PM CDT Wed Jun 28 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe thunderstorms are expected to develop this afternoon over eastern Iowa and spread east to southeast across most of the outlook area from late afternoon through evening. These storms will likely develop west of highway 218 and north of Interstate 80 between 2 pm and 4 pm. Severe weather threats include damaging wind, large hail, torrential rainfall and isolated tornadoes. The Storm Prediction Center has placed most of eastern Iowa and northwest Illinois in an enhanced risk for severe weather for this afternoon and evening. All of west central Illinois and northeast Missouri are in a slight risk for severe weather. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms are again likely Thursday into Friday. There is a risk of severe storms and very heavy rainfall, mainly south of Highway 30 or roughly south of a line from Cedar Rapids Iowa to Sterling Illinois. Active weather will continue into next week with almost daily chances for thunderstorms Saturday through Tuesday. At this time it is too early to determine the threat for severe thunderstorms beyond Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. Sheets
In the hours before
Local storm report, Jun 28, 9:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO OXFORD JUNCTION 41.98N 90.96W
06/28/2017 JONES IA TRAINED SPOTTER
APPROXIMATELY A HALF MILE SSW OF OXFORD
JUNCTION.
&&
UTTECHSpecial weather statement, Jun 28, 9:43 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
943 PM CDT WED JUN 28 2017
IAZ099-ILZ034-MOZ010-290345-
Hancock IL-Lee IA-Clark MO-
943 PM CDT WED JUN 28 2017
...Strong Thunderstorm to impact southern Clark and Hancock
counties...
At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Wyaconda, or 8 miles southwest of Kahoka, moving
east at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Keokuk, Carthage, Kahoka, Hamilton, Warsaw, Augusta, Wayland, Bowen,
Wyaconda, West Point, Alexandria, Luray, Winchester, Plymouth,
Denver, Elvaston, Basco, Bentley, Gregory Landing and Tioga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Iowa...and northeastern Missouri.
LAT...LON 4020 9150 4025 9150 4025 9152 4026 9195
4045 9194 4045 9091 4019 9091
TIME...MOT...LOC 0242Z 270DEG 33KT 4031 9180
RP KinneyLocal storm report, Jun 28, 9:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 4 N MONTICELLO 42.30N 91.19W
06/28/2017 DELAWARE IA EMERGENCY MNGR
TWO DAMAGED HOUSES, POSSIBLE TORNADO.
&&
UTTECHLocal storm report, Jun 28, 9:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 3 ESE HOPKINTON 42.33N 91.19W
06/28/2017 DELAWARE IA EMERGENCY MNGR
POWER LINES DOWN.
&&
UTTECHLocal storm report, Jun 28, 9:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG HOPKINTON 42.35N 91.25W
06/28/2017 DELAWARE IA EMERGENCY MNGR
LARGE BRANCHES DOWN.
&&
UTTECHSpecial weather statement, Jun 28, 9:55 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA
Issued by National Weather Service Des Moines IA
955 PM CDT WED JUN 28 2017
ILZ002-290330-
Stephenson IL-
955 PM CDT WED JUN 28 2017
...Strong Thunderstorm Impacting eastern Stephenson County...
At 955 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pecatonica, or 11 miles east of Freeport, moving east at 65 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Freeport, Cedarville, Dakota, German Valley, Ridott, Winneshiek,
Dakota Dornink Airport, Albertus Airport and Stephenson County
Fairgrounds.
A tornado watch remains in effect until midnight CDT for northwestern
Illinois.
LAT...LON 4220 8946 4221 8962 4240 8965 4240 8940
4220 8940
TIME...MOT...LOC 0255Z 256DEG 55KT 4229 8941
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:24 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 51 min |
| Jun 28, 7:24 PM CDT | Tornado Warning | DVN | Jo Daviess | 51 min |
| Jun 28, 7:36 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 54 min |
| Jun 28, 8:24 PM CDT | Tornado Warning | DVN | Carroll, Jo Daviess | 51 min |
| Jun 28, 8:27 PM CDT | Flash Flood Warning | DVN | Jo Daviess, Stephenson | 6 hr |
| Jun 28, 9:43 PM CDT | Special Weather Statement | DVN | Hancock | 62 min |
| Jun 28, 9:55 PM CDT | Special Weather Statement | DVN | Stephenson | 35 min |
| Jun 29, 10:52 AM CDT | River Flood Warning | DVN | Stephenson | 3 days |
| Jun 29, 10:52 AM CDT | River Flood Warning | DVN | Whiteside | 7 days |
| Jun 29, 10:52 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 8 days |
| Jun 29, 10:52 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| Jun 28, 7:02 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 43 min |
| Jun 28, 7:28 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 38 min |
| Jun 28, 7:47 PM CDT | Tornado Warning | DVN | Clinton, Jackson, Jones | 43 min |
| Jun 28, 8:01 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 23 min |
| Jun 28, 9:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 48 min |
| Jun 28, 9:18 PM CDT | River Flood Warning | DVN | Clinton, Scott | 4 days |
| Jun 29, 4:54 PM CDT | Special Weather Statement | DVN | Buchanan | 36 min |
| Jun 28, 8:36 PM CDT | Special Weather Statement | DVN | Clark, Scotland | 54 min |
| Jun 28, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Scotland | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.